# SDR CA031015011

- Difficulty date: September 26, 2003
- Submitted: November 3, 2003
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 7,570 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160CTM
- System (JASC): 7414 · Magneto/Distributor
- Part: Points
- Part number: ES10384585
- Condition: Worn
- Location: Magneto
- Component: Magneto, Bendix, 04RN3000
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AT ROUTINE INSPECTION, THE MAGNETO TO ENGINE TIMING WAS FOUND TO BE CONSIDERABLY OFF (ABOUT 5 DEG OFF).  THE MAGNETO WAS REMOVED AND FOUND THAT THE E-GAP AND POINT OPENING WERE WAY OFF. THE POINTS ONLY HAD 100 HOURS ON THEM AND THE PLASTIC/NYLON FOOT WAS WEARING SO THAT THE POINT GAP WAS GETTING SMALLER AND SMALLER. ( HAD A C172 DO A PRECAUTIONARY LANDING IN MAY 03 DUE TO ENGINE PROBLEM WHICH TURNED OUT TO BE MAGNETO POINTS NOT OPENING AT ALL.)
